Alert archive / Mississippi / Flash Flood Warnings in 2025
Flash Flood Warning 29, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 17, 2025, 11:08 AM CDT for Hinds County, Rankin County, Mississippi. It was in force for 94 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2025, 11:08 AM CDT (16:08 UTC)
- Expired
- May 17, 2025, 12:42 PM CDT
- In force
- 94 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hinds County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 21 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 12:00 PM CDT | FLASH FLOOD | 1 Nnw Jackson, MS | Numerous roads and streets flooded as reported by Jackson PD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.1 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1263 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.1
The text
As transmitted.
946
WGUS54 KJAN 171608
FFWJAN
MSC049-121-171815-
/O.NEW.KJAN.FF.W.0029.250517T1608Z-250517T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1108 AM CDT Sat May 17 2025
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
East Central Hinds County in central Mississippi...
West Central Rankin County in central Mississippi...
* Until 115 PM CDT.
* At 1108 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 1.5 inches of
rain have fallen. The expected rainfall rate is 1 to 1.5 inches in
1 hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jackson, Clinton, Pearl, Brandon, Flowood, Richland, Raymond and
Bolton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3227 9046 3235 9048 3239 9042 3241 9032
3240 9024 3240 9017 3240 9015 3240 9014
3240 9013 3239 8999 3234 8998 3230 8996
3225 8997 3222 9005 3221 9031
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-1.5 INCHES IN 1 HOUR
$$
EC1 follow-up statement
289
WGUS74 KJAN 171742
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
1242 PM CDT Sat May 17 2025
MSC049-121-171752-
/O.CAN.KJAN.FF.W.0029.000000T0000Z-250517T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hinds MS-Rankin MS-
1242 PM CDT Sat May 17 2025
...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL HINDS AND WEST
CENTRAL RANKIN COUNTIES...
The heavy rain has ended for now. Flooding is no longer expected to
pose a threat. Please continue to heed remaining road closures.
&&
LAT...LON 3241 9032 3240 9024 3240 9023 3240 9015
3240 9014 3240 9012 3239 8999 3234 8998
3230 8996 3225 8997 3222 9005 3221 9031
3227 9046 3235 9048 3239 9042
$$
ECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 17, 6:36 AM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, May 17, 6:36 AM CDT, 4 hours 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 636 AM CDT Sat May 17 2025 ...New AVIATION... .DISCUSSION... Issued at 440 AM CDT Sat May 17 2025 Today and tonight... The severe potential should come to an end around 5am morning with early morning radar scans showing a line of showers and storms north of Hwy 82 propagating east towards Alabama. Additional shower and thunderstorm development will continue later this morning as the stalling frontal boundary sags into central MS. Rain chances will start to diminish across our CWA later this afternoon as the stalled frontal boundary start to slowly drag south of I-20. Isolated severe storms will redevelop across our forecast area later this evening into tonight with afternoon highs peaking in the upper 80s/lower 90s. Depending how the rain pans out later this afternoon, it is possible that a couple of areas along and south of I-20 could see heat indices around 100 degrees. Regardless, the "Marginal" risk will continue to be advertised for areas along and north of the I-20 corridor. No changes have been made to the severe graphic for tonight and a "Slight" risk will continue to be advertise for portions of the Delta including portions of southeast Arkansas. Some of these storms could produce heavy rainfall at times, with rainfall totals ranging between 0.5-1.25 inches with local higher amounts possible especially for areas along and north of Hwy 82. Given that this system will moving quite fast across our CWA, flash flooding concerns will be low; however, some localized flash flooding cannot be ruled out. Sunday through the Late Week... The chance for marginally severe thunderstorms will continue Sunday through late Monday evening as the frontal boundary stalls just to the north of our CWA. Quiet weather conditions will occur across the area early Tuesday morning as future global guidance continues to show the ridge axis beginning to slowly push east away from our forecast area giving us a small little break from the rain. A significant 1004mb low pressure system hovering over the Central Plains will push east towards the Ohio River Valley region Tuesday afternoon/evening. The associated cold front over southern Texas will track east towards the southeast region late Tuesday evening. This combined with southerly moisture flow from the Gulf, a mid- level jet moving into the area along with an unstable airmass in place will help increase bulk shear. This will allow for organized convection across our whole forecast area. Because of this, SPC has upgraded to a 30% severe weather potential for Tuesday with higher confidence for northern portions of our CWA. There is still alot of uncertainty in regards to both the hazards and timing as this system is still several days away. We will keep you updated on any changes as we get closer. Storm chances will continue heading into early Wednesday morning as the cold pushes southeast across our forecast area. Rain chances will start to diminish across the region looking ahead into Wednesday afternoon/evening with quiet conditions prevailing across our CWA by Thursday as the cold front tracks southeast out of our forecast area towards the Gulf Coast giving us a nice little break from the rain. Weather conditions will remain quiet heading into Friday with mostly to partly sunny skies by the weekend. /CR/ && .AVIATION... (12Z TAFS) Issued at 636 AM CDT Sat May 17 2025 SHRA & TSRA ongoing across the area, drifting south of Hwy 82 corridor. Variable ceilings, visibility & gusts >30mph possible with any TSRA. Chances for impacts from thunder will decrease by 17/15-17Z Saturday. Some lowered ceilings have fallen to MVFR in spots & will lift to VFR by 17/14-16Z Saturday. Additional SHRA & TSRA development is on tap after 18/00Z Sunday, with MVFR/IFR ceiling & vsby reductions from 18/08Z Sunday through the end of the 12Z TAF period. /NF/DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 90 72 90 71 / 50 20 10 10 Meridian 89 70 91 70 / 60 30 10 0 Vicksburg 90 72 90 71 / 40 20 10 0 Hattiesburg 93 72 94 71 / 20 10 0 0 Natchez 89 72 90 72 / 20 10 0 0 Greenville 89 72 88 73 / 20 40 30 20 Greenwood 90 72 90 72 / 20 30 40 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && CR/NF/DC
In the hours before
Special weather statement, May 17, 6:03 AM CDT, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
603 AM CDT Sat May 17 2025
MSZ038-039-046-171200-
Kemper MS-Winston MS-Noxubee MS-
603 AM CDT Sat May 17 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN NOXUBEE...NORTHERN
KEMPER AND SOUTHEASTERN WINSTON COUNTIES THROUGH 700 AM CDT...
At 602 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cooksville to near Preston. Movement was
southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Shuqualak, Cooksville, Paulette, Gholson, and Preston around 610
AM CDT.
Scooba around 625 AM CDT.
De Kalb around 635 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
east central Mississippi.
&&
LAT...LON 3281 8836 3273 8868 3287 8892 3293 8892
3292 8896 3293 8897 3293 8902 3304 8898
3310 8881 3308 8833
TIME...MOT...LOC 1102Z 296DEG 22KT 3301 8831 3293 8887
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DCSpecial weather statement, May 17, 6:38 AM CDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
638 AM CDT Sat May 17 2025
MSZ041>043-171245-
Sharkey MS-Yazoo MS-Madison MS-
638 AM CDT Sat May 17 2025
...STRONG THUNDERSTORMS WILL IMPACT YAZOO...SOUTHEASTERN SHARKEY AND
MADISON COUNTIES THROUGH 745 AM CDT...
At 637 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Satartia to near Way. Movement was east at
15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Canton, Bentonia, and Way around 645 AM CDT.
Sharon around 655 AM CDT.
Flora around 705 AM CDT.
Jackson around 710 AM CDT.
Farmhaven around 720 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
central Mississippi.
&&
LAT...LON 3291 9067 3293 9010 3288 8997 3288 8973
3264 8973 3258 8979 3259 8979 3258 8986
3251 8993 3248 9002 3244 9007 3240 9007
3240 9024 3249 9025 3249 9045 3256 9045
3250 9052 3255 9059 3255 9065 3284 9076
TIME...MOT...LOC 1137Z 290DEG 15KT 3265 9048 3272 9008
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CRSpecial weather statement, May 17, 8:16 AM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Jackson MS
816 AM CDT Sat May 17 2025
MSZ049-171400-
Rankin MS-
816 AM CDT Sat May 17 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN RANKIN COUNTY
THROUGH 900 AM CDT...
At 816 AM CDT, Doppler radar was tracking a strong thunderstorm near
Pelahatchie, or near Brandon, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Jackson and Pelahatchie around 820 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3234 9005 3244 8986 3232 8973 3222 8973
3208 9000
TIME...MOT...LOC 1316Z 328DEG 18KT 3231 8990
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 12:03 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 57 min |
| May 17, 1:05 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 55 min |
| May 17, 1:57 AM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 48 min |
| May 17, 2:16 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 44 min |
| May 17, 2:53 AM CDT | Special Weather Statement | JAN | Grenada | 37 min |
| May 17, 3:02 AM CDT | Special Weather Statement | JAN | Clay, Webster | 43 min |
| May 17, 3:18 AM CDT | Special Weather Statement | JAN | Clay, Lowndes, Oktibbeha | 27 min |
| May 17, 4:22 AM CDT | Special Weather Statement | JAN | Choctaw, Lowndes, Oktibbeha | 38 min |
| May 17, 5:02 AM CDT | Special Weather Statement | JAN | Lowndes, Noxubee, Oktibbeha | 58 min |
| May 17, 6:03 AM CDT | Special Weather Statement | JAN | Kemper | 57 min |
| May 17, 6:38 AM CDT | Special Weather Statement | JAN | Madison, Yazoo | 67 min |
| May 17, 8:16 AM CDT | Special Weather Statement | JAN | Rankin | 44 min |
| May 17, 8:30 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 45 min |
| May 17, 9:01 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 44 min |
| May 17, 12:48 PM CDT | Special Weather Statement | JAN | Warren | 42 min |
| May 17, 1:00 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Warren | 45 min |
| May 17, 1:43 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 62 min |
| May 17, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 23 min |
| May 17, 3:03 PM CDT | Special Weather Statement | JAN | Rankin | 42 min |
| May 17, 3:13 PM CDT | River Flood Warning | JAN | Yazoo | 4 days |
| May 17, 3:42 PM CDT | Special Weather Statement | JAN | Smith | 48 min |
| May 17, 4:07 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 37 min |
| May 17, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 62 min |
| May 17, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 64 min |
| May 17, 6:28 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 48 min |
Nearby
Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.